MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 850000010
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative reaction of two patient samples with both anti-d reagents of erytype s abd+rev.A1, b on tango infinity.The customer stated that each issue occurred only once.In the repeat testing, the manual testing, and in one case the testing on the other tango infinity the results with both anti-d reagents were correctly positive.The customer did not provide the complaint sample, but two patient samples that caused the false negative test results.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot.The testing was done with different rh(d) positive and negative donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Furthermore, the patient samples were tested with the retention sample of the supposedly defective lot and the reference lot on tango infinity.Both patient samples yielded clearly positive results on both erytype s abd+rev.A1, b plates.The customer provided result images that show on (b)(6) 2021 the negative result for both rh clones and on repeat testing on (b)(6) 2021 strong 4+ positive results for both rh clones on both instruments.The customer also provided result images of the second case that showed on (b)(6) 2021 the negative result for both rh clones and on repeat testing on (b)(6) 2021 strong 4+ positive results for both rh clones on tango (b)(4).The images of the second case were provided on (b)(6) 2021.A field service engineer was on-site to check the affected instrument.He collected log files, performed a metrology check and ran a qc to verify the working order.No issues were found in mechanics, hydraulics, or operation of the instrument.The field service engineer found the instrument to be within manufacturer means and the tango infinity was returned to the customer for normal use.The analysis of the log files is still ongoing.Due to the ongoing investigation, we are not in the position to provide a conclusive statement.The complaint sample was not available for investigation and the retention sample reacted as expected.Both patient samples provided by customer showed correct results when tested by quality control laboratory.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of two patient samples with both anti-d reagents of erytype s abd+rev.A1, b when used on tango infinity.The customer stated that each of the two false negative results were a singular event and occurred only once.When retested manually and in one case on a second tango infinity at the customer's site, the results with both anti-d reagents were correctly positive.The customer did not provide the complaint sample of erytype s abd+reva1,b for investigational testing, but the two patient samples that had caused the false negative test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot of erytype abd+reva1,b.Different rh(d) positive and negative donor samples were tested on tango infinity and all positive and negative reactions were correct.We did not observe any false negative reaction.Furthermore, the patient samples were also tested with the retention sample of the supposedly defective lot and a reference lot on tango infinity.Both patient samples yielded clearly positive results on both erytype s abd+rev.A1, b plates.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer provided result images for our investigation.The images show on october 18, 2021 the negative result for both rh clones and on retesting on (b)(6) 2021 strong 4+ positive results for both rh clones on both instruments.The customer also provided result images of a second case that showed on (b)(6) 2021 a negative result for both rh clones and on retesting on (b)(6) 2021 strong 4+ positive results for both rh clones on tango infinity (b)(6).The images of the second case were provided on december 20, 2021.The last preventive maintenance on the affected tango infinity was conducted on november 15, 2021.Analysis of the log files showed that the false negative anti-d detection is a caused by a wrong strip used for the sample processing, in the reported cases a solidscreen ii strip instead of an abdrev a1b strip was processed.The usage of the wrong strip was caused by a hardware issue of a plate terminal component (plate mover).We analyzed all available log files for this device, this revealed some other occurrences, they are addressed in complaint (b)(4).A log file analysis of several other instruments did not reveal a comparable issue on any other device.Based on the results of this analysis, the customer was advised to stop using the device.A product support engineer was sent onsite to check the whole plate terminal hardware module.He replaced the plate terminal on 21jan2022 and this replacement solved the issue.The instrument is now ready to be released for routine use.Another identical case was reported on january 11, 2022 from this site for the same device, filed as inv000084035.This case was integrated into the ongoing investigations under quality notification number (b)(4).Our initial report no.9610824-2021-00077 was issued for the erytype s abd+reva1,b plate.Since our investigation showed that the event was seemingly triggered not by the plate but by the instrument, this follow-up report is issued for the tango infinity.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of two patient samples with both anti-d reagents of erytype s abd+rev.A1, b when used on tango infinity.The customer stated that each of the two false negative results were a singular event and occurred only once.When retested manually and in one case on a second tango infinity at the customer's site, the results with both anti-d reagents were correctly positive.The customer did not provide the complaint sample of erytype s abd+reva1,b for investigational testing, but the two patient samples that had caused the false negative test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot of erytype abd+reva1,b.Different rh(d) positive and negative donor samples were tested on tango infinity and all positive and negative reactions were correct.We did not observe any false negative reaction.Furthermore, the patient samples were also tested with the retention sample of the supposedly defective lot and a reference lot on tango infinity.Both patient samples yielded clearly positive results on both erytype s abd+rev.A1, b plates.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer provided result images for our investigation.The images show on (b)(6) 2021 the negative result for both rh clones and on retesting on (b)(6) 2021 strong 4+ positive results for both rh clones on both instruments.The customer also provided result images of a second case that showed on (b)(6) 2021 a negative result for both rh clones and on retesting on (b)(6) 2021 strong 4+ positive results for both rh clones on tango infinity sn(b)(6).The images of the second case were provided on (b)(6) 2021.The last preventive maintenance on the affected tango infinity was conducted on (b)(6) 2021.A field service engineer was at site on (b)(6) 2022 and performed metrology qualification and collected log files for investigation.On (b)(6) 2022 the engineer continued to decontaminate the system and verified strip alignment from the stacker to the end.Analysis of the log files showed that the false negative rh typing results were caused by using a wrong strip for sample processing.Instead of an erytype s abd+rev.A1, b strip, a solidscreen ii strip has been taken for pipetting.The usage of the wrong strip was caused by a hardware issue of a plate terminal component (plate mover).The engineer replaced the complete plate terminal module on (b)(6) 2021 and released the device for routine use to the customer.The plate terminal module was sent directly to the manufacturer for further investigation.Investigation of the module by the manufacturer showed that the issue was trigged by a mechanical malfunction of the plate mover.The firmware is supposed to but did not correct the plate mover positioning at the stacker.Consequently, the stacker denies the movement to change the plate level.The user was informed by a pop-up warning message.This warning message required a confirmation but did not stop the sample processing.On (b)(6) 2022, the engineer was on-site to collect more log files for analysis after the plate terminal replacement.Log file analysis as well as the engineer confirmed at the latest visit that the instrument is working within specification and the issue does not occur anymore.The incident was caused by a mechanical misalignemen of the plate terminal module.Replacement of the module solved the problem.We analyzed all available log files for this device, this revealed some other occurrences, they are addressed in complaint (b)(4).A log file analysis of several other instruments did not reveal a comparable issue on any other device.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13266056
Report Number9610824-2021-00084
Device Sequence Number1561977
Product Code KSZ
UDI-Device Identifier07611969951147
UDI-Public(01)07611969951147(17)220515(10)8047060
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Catalogue Number850000010
Device Lot Number8047060
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer12/20/2021
12/20/2021
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date01/27/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BROMELIN FOR ERYTYPE, LOT 9125100-00; BROMELIN FOR ERYTYPE, LOT 9125100-00; BROMELIN FOR ERYTYPE, LOT 9125100-00; ERYTYPE S ABD+REV.A1, B, LOT 8047060; ERYTYPE S ABD+REV.A1, B, LOT 8047060; ERYTYPECELL A1&B, LOT 9146011; ERYTYPECELL A1&B, LOT 9146011; ERYTYPECELL A1&B, LOT 9146011; TANGO INFINITY, SN (B)(6)
Patient SexUnknown